i am a 19 year old athlete ). started experienceing reflux in may. barium swallow confirmed. tried protonix, acifex, tums, pepto bismol, etc. constant burping, reflux especially after drinking water during soccer. symptoms are really bad with exercise. throat gets tight and feels like i can't get a breath. m.d doesn't think i have asthma sx. upper endoscopy showed normal except for maybe marginal small valve? no alcohol use. no drug use. eat well. taking protonix before game and practice but really doesn't help. this has gone on for so long and is really affecting my game. not too much problem at night. had a physical with blood work. all normal. since june have had almost constant muscle twitching. different muscles. yesterday watched my deltoid twitch for about 5 minutes before it stopped. very visible, uncomfortable. my gi doctor didn't know why. physical for sports and they didn't know why. calcium ok. not geting better. is this related. what can i do for this reflux? is this heavy feeling in my upper chest, throat reflux related. inability to get good breath related? both docs didn't think cardiac was a problem although i haven't had tests. just started college and want to stay on the team. this is stressing me out bigtime. also - if taking protonix can take ibuprofen for hamstring problem? please help!
If you continue to have these symptoms and have been evaluated with an upper endoscopy and barium swallow, you may want to consider a 24-hr pH study to document the severity of the reflux. Further treatment can then be determined depending on the results.
Regarding the muscle twitching, I would check the electrolytes (i.e. calcium and potassium) as you have already done. If that is not revealing, I would consider a referral to a neurologist for further evaluation.
For the shortness of breath - there are many explanations that may be possible, including GI, cardiac, or pulmonary. Without examining you, it would be impossible to say what the next step would be. Asthma, heart conditions, and uncontrolled GERD can all cause shortness of breath.
In general, there should be no interaction between the ibuprofen and the protonix. However, you may want to discuss this with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Hi there ,
Im 38 a athelete and mine started when I was 19 yrs old never new what it was .They tested my heart lungs asthma everything the only thing that helped in 20 years was prevacid 30mg one a day that have not found a cure yet but that made that fullness go away it`s like you can`t can`t get a good breath and your throat feels like its gonna close or does .This will get worse don`t wait and suffer 20 years like me .....
Hi all I'm a 40 yr old women thats been dealing with these symptoms for 2yrs. I kept tell ing my DR I felt like I couldnt breathe and it felt like something was stuck in my throat and it was very hard to swallow. It took almost 18 mos. to get him to listen I had my esphogus dialated in jan 03 I dont have the tight feeling but I still feel like something is stuck on the right side and still have the feeling like I cant breathe sometimes I take protonix 2x a day I go back to the ENT Dr next week I feel like he thinks I just imagining all this. I just dont know what to do now.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.